Alert archive / Colorado / Wind Advisories in 2016

Wind Advisory 14, NWS Grand Junction, CO

October 16, 201618 counties in Colorado; 4 counties in Utah

NWS Grand Junction, CO issued this wind advisory at Oct 16, 2016, 2:24 AM MDT for 18 counties in Colorado; 4 counties in Utah. It took effect at Oct 16, 2016, 12:00 PM MDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2016, 2:24 AM MDT (08:24 UTC)
In effect from
Oct 16, 2016, 12:00 PM MDT
Expired
Oct 17, 2016, 9:00 AM MDT
In force
21 hr
Issued by
NWS Grand Junction, CO
All 22 counties

Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 32 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2016-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2016-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3631 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS75 KGJT 160824
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
224 AM MDT SUN OCT 16 2016

...WINDY CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON...

A STRONG WESTERLY JET STREAM WILL BEGIN TO PASS OVER EASTERN UTAH
AND WESTERN COLORADO TODAY. WITH HEATING OF THE DAY ATMOSPHERIC
MIXING WILL BRING SOME OF THESE STRONG WINDS DOWN TO THE SURFACE
TODAY RESULTING IN GUSTY WINDS BEGINNING THIS AFTERNOON AND
PERSISTING INTO THE EVENING HOURS. WINDS WILL STAY UP ALONG THE
RIDGE LINES AND MOUNTAIN TOPS THROUGH MONDAY MORNING.

COZ002-005>008-UTZ024-027-029-161630-
/O.NEW.KGJT.WI.Y.0014.161016T1800Z-161017T0200Z/
CENTRAL YAMPA RIVER BASIN-UPPER YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER...
STEAMBOAT SPRINGS...GRAND JUNCTION...FRUITA...PALISADE...
DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE...
EDWARDS...GLENWOOD SPRINGS...CARBONDALE...VERNAL...BALLARD...
MOAB...CASTLE VALLEY...CANYONLANDS NATIONAL PARK...
DEAD HORSE POINT STATE PARK...FRY CANYON
224 AM MDT SUN OCT 16 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING.

* TIMING...BEGINNING AROUND NOON TODAY, PERSISTING THROUGH 8 PM
  THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT, ESPECIALLY
  FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF
  TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART 
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ001-003-004-009-010-012-013-017-019-UTZ023-025-028-161630-
/O.NEW.KGJT.WI.Y.0014.161016T1800Z-161017T1500Z/
LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS-
ELKHEAD AND PARK MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
SOUTHWEST SAN JUAN MOUNTAINS-EASTERN UINTA MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...RIO BLANCO...
COLUMBINE...HAHNS PEAK...TOPONAS...ASPEN...VAIL...SNOWMASS...
CRESTED BUTTE...TAYLOR PARK...MARBLE...BUFORD...TRAPPERS LAKE...
RIDGWAY...GLADE PARK...SILVERTON...RICO...HESPERUS...MANILA...
DUTCH JOHN...MONTICELLO
224 AM MDT SUN OCT 16 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM MDT MONDAY.

* TIMING...BEGINNING AROUND NOON TODAY, PERSISTING THROUGH 9 AM
  MONDAY MORNING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT, ESPECIALLY
  FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF
  TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART 
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
5 follow-up statements
983 
WWUS75 KGJT 161247
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
647 AM MDT SUN OCT 16 2016

...WINDY CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON...

A STRONG WESTERLY JET STREAM WILL BEGIN TO PASS OVER EASTERN UTAH
AND WESTERN COLORADO TODAY. WITH HEATING OF THE DAY ATMOSPHERIC
MIXING WILL BRING SOME OF THESE STRONG WINDS DOWN TO THE SURFACE
TODAY RESULTING IN GUSTY WINDS BEGINNING THIS AFTERNOON AND
PERSISTING INTO THE EVENING HOURS. WINDS WILL STAY UP ALONG THE
RIDGE LINES AND MOUNTAIN TOPS THROUGH MONDAY MORNING.

COZ018-162100-
/O.EXA.KGJT.WI.Y.0014.161016T1800Z-161017T1500Z/
NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...TELLURIDE...OURAY...LAKE CITY
647 AM MDT SUN OCT 16 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM MDT MONDAY.

* TIMING...BEGINNING AROUND NOON TODAY...PERSISTING THROUGH 9 AM
  MONDAY MORNING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF 
  TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS.

* VISIBILITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ002-005>008-UTZ024-027-029-162100-
/O.CON.KGJT.WI.Y.0014.161016T1800Z-161017T0200Z/
CENTRAL YAMPA RIVER BASIN-UPPER YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER...
STEAMBOAT SPRINGS...GRAND JUNCTION...FRUITA...PALISADE...
DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE...
EDWARDS...GLENWOOD SPRINGS...CARBONDALE...VERNAL...BALLARD...
MOAB...CASTLE VALLEY...CANYONLANDS NATIONAL PARK...
DEAD HORSE POINT STATE PARK...FRY CANYON
647 AM MDT SUN OCT 16 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* TIMING...BEGINNING AROUND NOON TODAY...PERSISTING THROUGH 8 PM
  THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF 
  TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ001-003-004-009-010-012-013-017-019-UTZ023-025-028-162100-
/O.CON.KGJT.WI.Y.0014.161016T1800Z-161017T1500Z/
LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS-
ELKHEAD AND PARK MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
SOUTHWEST SAN JUAN MOUNTAINS-EASTERN UINTA MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...RIO BLANCO...
COLUMBINE...HAHNS PEAK...TOPONAS...ASPEN...VAIL...SNOWMASS...
CRESTED BUTTE...TAYLOR PARK...MARBLE...BUFORD...TRAPPERS LAKE...
RIDGWAY...GLADE PARK...SILVERTON...RICO...HESPERUS...MANILA...
DUTCH JOHN...MONTICELLO
647 AM MDT SUN OCT 16 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM MDT
MONDAY...

* TIMING...BEGINNING AROUND NOON TODAY...PERSISTING THROUGH 9 AM
  MONDAY MORNING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF 
  TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
760 
WWUS75 KGJT 162000
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
200 PM MDT SUN OCT 16 2016


.A STRONG WESTERLY JET STREAM WILL BEGIN TO PASS OVER EASTERN
UTAH AND WESTERN COLORADO TODAY. WITH HEATING OF THE DAY
ATMOSPHERIC MIXING WILL BRING SOME OF THESE STRONG WINDS DOWN TO
THE SURFACE TODAY RESULTING IN GUSTY WINDS BEGINNING THIS
AFTERNOON AND PERSISTING INTO THE EVENING HOURS. WINDS WILL STAY
UP ALONG THE RIDGE LINES AND MOUNTAIN TOPS THROUGH MONDAY MORNING.

COZ001-170200-
/O.EXT.KGJT.WI.Y.0014.000000T0000Z-161017T0200Z/
LOWER YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR
200 PM MDT SUN OCT 16 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF 
  TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ002-005>008-UTZ024-027-029-170200-
/O.CON.KGJT.WI.Y.0014.000000T0000Z-161017T0200Z/
CENTRAL YAMPA RIVER BASIN-UPPER YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER...
STEAMBOAT SPRINGS...GRAND JUNCTION...FRUITA...PALISADE...
DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE...
EDWARDS...GLENWOOD SPRINGS...CARBONDALE...VERNAL...BALLARD...
MOAB...CASTLE VALLEY...CANYONLANDS NATIONAL PARK...
DEAD HORSE POINT STATE PARK...FRY CANYON
200 PM MDT SUN OCT 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF 
  TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ003-004-009-010-012-013-017>019-UTZ023-025-028-170400-
/O.CON.KGJT.WI.Y.0014.000000T0000Z-161017T1500Z/
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...HAHNS PEAK...
TOPONAS...ASPEN...VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK...
MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK...
TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO...HESPERUS...
MANILA...DUTCH JOHN...MONTICELLO
200 PM MDT SUN OCT 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY...

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF 
  TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
598 
WWUS75 KGJT 170207
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
807 PM MDT SUN OCT 16 2016

COZ001-002-005>008-UTZ024-027-029-170315-
/O.EXP.KGJT.WI.Y.0014.000000T0000Z-161017T0200Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-EASTERN UINTA BASIN-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS...GRAND JUNCTION...FRUITA...PALISADE...
DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE...
EDWARDS...GLENWOOD SPRINGS...CARBONDALE...VERNAL...BALLARD...
MOAB...CASTLE VALLEY...CANYONLANDS NATIONAL PARK...
DEAD HORSE POINT STATE PARK...FRY CANYON
807 PM MDT SUN OCT 16 2016

...WIND ADVISORY HAS EXPIRED...

$$

COZ003-004-009-010-012-013-017>019-UTZ023-025-028-171015-
/O.CON.KGJT.WI.Y.0014.000000T0000Z-161017T1500Z/
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...HAHNS PEAK...
TOPONAS...ASPEN...VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK...
MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK...
TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO...HESPERUS...
MANILA...DUTCH JOHN...MONTICELLO
807 PM MDT SUN OCT 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY...

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. LOCALLY
  HIGHER GUSTS TO 70 MPH POSSIBLE OVER THE HIGHER PASSES AND WIND
  PRONE AREAS.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF 
  TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
482 
WWUS75 KGJT 171034
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
434 AM MDT MON OCT 17 2016


COZ003-004-009-010-012-013-017>019-UTZ023-025-028-171500-
/O.CON.KGJT.WI.Y.0014.000000T0000Z-161017T1500Z/
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...HAHNS PEAK...
TOPONAS...ASPEN...VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK...
MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK...
TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO...HESPERUS...
MANILA...DUTCH JOHN...MONTICELLO
434 AM MDT MON OCT 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF 
  TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
539 
WWUS75 KGJT 171504
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
904 AM MDT MON OCT 17 2016

COZ003-004-009-010-012-013-017>019-UTZ023-025-028-171615-
/O.EXP.KGJT.WI.Y.0014.000000T0000Z-161017T1500Z/
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...HAHNS PEAK...
TOPONAS...ASPEN...VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK...
MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK...
TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO...HESPERUS...
MANILA...DUTCH JOHN...MONTICELLO
904 AM MDT MON OCT 17 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS MORNING AND ARE
EXPECTED TO REMAIN BELOW THESE LIMITS THROUGH THE REMAINDER OF THE
DAY. HOWEVER, BREEZY CONDITIONS WILL PERSIST AHEAD OF A COLD FRONT
WHICH WILL DRIFT SOUTHWARD ACROSS EASTERN UTAH AND WESTERN COLORADO
DURING THE DAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Oct 15, 10:48 PM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, Oct 15, 10:48 PM MDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1048 PM MDT Sat Oct 15 2016

.SHORT TERM...(Tonight through Sunday night)
Issued at 301 PM MDT Sat Oct 15 2016

Should continue unseasonably warm and remain dry across most of
our CWA through Sunday night. The only exception is the far
northwest corner of our CWA, including the eastern Uinta Mountains
where minimal threat of precipitation will be possible. Then a
little better chance of showers Sunday night across the northern
border region of our CWA as an embedded disturbance swings on
through. Breezy southwest winds are expected again by Sunday
afternoon across our CWA, similar to this afternoon and yesterday
afternoon. And again expect localized fire weather concerns where
fuels are considered vulnerable.

.LONG TERM...(Monday through Saturday)
Issued at 301 PM MDT Sat Oct 15 2016

Little change is seen in the pattern and sensible weather for our
CWA until late Tuesday and Wednesday when a more significant
shortwave trough is likely to roll across our CWA. Continues to be
some significant differences between GFS and EC models on
intensity and speed of movement of trough over our area. EC has
been consistently showing a very progressive system with moisture
mainly remaining north of I-70, then moving well east of our area
by late Wednesday afternoon. The GFS is now leaning more towards
the EC solution, having shown in yesterday's runs a deepening
trough over our CWA which kept the troughiness and moisture over
our CWA into Thursday morning. Due to consistency considerations,
have more confidence in the EC solution than the GFS.

Both models then develop upper high/ridge into the western states
for the remainder of the week, with the EC building a higher
amplitude ridge than the GFS, with the EC supporting higher
temperatures across our CWA than the GFS.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1048 PM MDT Sat Oct 15 2016

Light...decoupled valley wind overlaid by a strong southwest wind
will lead to areas of llws through mid to late morning sunday. As
temperatures warm and begin to mix the atmosphere these winds
should re-emerge at the surface and bring another concern with
gusts over 30 mph and possibly as high as 50 mph through sunset on
Sunday. VFR conditions will prevail with cigs above 120kft agl.
The probability of blowing dust limiting vsby to near mvfr is very
small but can not be ruled out...confidence is low so no mention
in this round of tafs.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&

SHORT TERM...JRP
LONG TERM...JRP
AVIATION...TGJT
Hazardous weather outlook, Oct 15, 5:59 AM MDT, 20 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
559 AM MDT SAT OCT 15 2016

COZ001>014-017>023-UTZ022>025-027>029-161200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
559 AM MDT SAT OCT 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER BREEZY AFTERNOON IS IN STORE AS A TIGHT WIND GRADIENT
REMAINS OVER THE AREA. SOUTHWESTERLY WIND GUSTS RANGING FROM 20 TO
30 MPH WILL BE POSSIBLE...ESPECIALLY NEAR THE FOUR CORNERS. THIS
WARM SOUTHWESTERLY FLOW WILL KEEP TEMPERATURES WELL ABOVE NORMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS WILL RETURN TO THE NORTHERN MOUNTAINS ON MONDAY AS A WEAK
DISTURBANCE BRUSHES BY THE AREA. A WEAK COLD FRONT WILL PUSH
THROUGH AND BRING TEMPERATURES BACK TO SEASONAL LEVELS. THE
UNSETTLED WEATHER WILL CONTINUE THROUGH MIDWEEK AS ANOTHER
DISTURBANCE MOVES THROUGH...INCREASING THE CHANCE FOR
PRECIPITATION ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.